Hail, Coconino
- When
- July 4, 12:15 PM MST to 12:25 PM MST
- Where
- Coconino County, Parks
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.250, -111.950
A thunderstorm produced heavy rain and hail in Parks.
60 inch in 60 minutes) and hail in Parks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced heavy rain (0.60 inch in 60 minutes) and hail in Parks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 4, 9:30 AM MST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI JUL 04 2008 .SYNOPSIS....EXPECT THE DAILY PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM. && .DISCUSSION...BOUNDARY LAYER MOISTURE HAS INCREASED CONSIDERABLY ACROSS MOST OF THE REGION THIS MORNING...THE EXCEPTION BEING ALONG THE UTAH BORDER AND FAR NORTHWESTERN ARIZONA. THE HIGHEST PW VALUES ARE OVER YAVAPAI COUNTY AND POINTS SOUTH WHILE THE THETA-E AXIS IS ALONG THE RIM AND INTO NORTHERN GILA COUNTY. EASTERLY FLOW IN THE STEERING LAYER FAVORS THE RIM AREAS AND NORTHERN GILA COUNTY AS WELL AS EASTERN YAVAPAI COUNTY. SOME CAPPING IN THE SOUNDINGS WILL INHIBIT CONVECTION FOR AWHILE TODAY...WITH ACTIVITY PEAKING LATER IN THE DAY AND IN THE EVENING...SIMILAR TO YESTERDAY. DEEPER MOISTURE WILL REMAIN OVER THE WEEKEND WITH SIMILAR FLOW PATTERNS LEADING TO A PERSISTENCE-TYPE FORECAST. ZONES/GRIDS LOOK GOOD. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF CENTRAL AND EASTERN ARIZONA IN THE LATE MORNING AND EARLY AFTERNOON...DRIFTING SOUTHWEST INTO THE VALLEY AREAS BY MID TO LATE AFTERNOON. A FEW OF THE STORMS WILL CAUSE BRIEF REDUCTIONS TO VISIBILITY...WIND GUSTS TO 40 KT...AND SMALL HAIL. THE STORMS WILL DECREASE IN COVERAGE AFTER 02Z...WITH ONLY A SLIGHT CHANCE OF SHOWERS AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. SUNDAY THROUGH TUESDAY...A LOW PRESSURE TROUGH PASSING NORTH OF ARIZONA ON SUNDAY IS EXPECTED TO BRING BREEZY WEST TO SOUTHWEST WINDS OF 15-20 MPH ACROSS NORTHERN SECTIONS OF THE STATE. MEANWHILE...A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA. HIGH PRESSURE IS EXPECTED TO SHIFT WESTWARD MONDAY AND TUESDAY...WHICH WOULD BRING SLIGHTLY DRIER AIR INTO FAR NORTHERN ARIZONA ALONG WITH GENERALLY LIGHT NORTHWEST WINDS. THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE...WITH THE BEST CHANCES ALONG AND SOUTH OF THE MOGOLLON RIM. && && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PETERSON AVIATION/FIRE WEATHER...DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST FRI JUL 4 2008 AZZ004>018-037>040-050300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 935 AM MST FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE HAS INCREASED ACROSS THE REGION TODAY AND A CORRESPONDING INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED. THE FIRST STORMS SHOULD DEVELOP OVER THE WHITE MOUNTAINS BY 1030 AM MST...WITH STORMS DEVELOPING ALONG THE REMAINDER OF THE RIM COUNTRY BY 12 PM MST. THE MOST ACTIVE AREAS LATER THIS AFTERNOON AND INTO THE EVENING WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM...INCLUDING NORTHERN GILA COUNTY AND EASTERN YAVAPAI COUNTY. THE STRONGER STORMS TODAY WILL CONTAIN VERY HEAVY RAIN AND HAIL WITH WIND GUSTS TO 50 MPH. THERE IS A THREAT OF SEVERE WEATHER TODAY...ESPECIALLY JUST SOUTH AND SOUTHWEST OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 102 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
1 hail. Local standard time, as filed.
A thunderstorm produced heavy rain and hail in Parks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2008Every state in 2008This day in weather historyWarnings in Arizona, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125851.